Nebraska, 2003Damaging Wind in Nebraska, June 24, 2003
June 24, 2003 · NWS OAX · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before the first event at Jun 24, 2:33 PM CST, 8 hours 37 minutes earlier.
Area forecast discussion, Jun 24, 2:33 PM CST, 8 hours 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
333 PM CDT TUE JUN 24 2003
SEVERE THUNDERSTORMS AND FLOODING ARE AGAIN THE MAIN FORECAST ISSUES.
A VERY UNSTABLE AIRMASS COVERS THE ENTIRE AREA WITH MORNING
BOUNDARIES FORCED NORTH INTO SD. 18Z SOUNDING HAD EXTREME LOW LEVEL
MOISTURE WEAKLY CAPPED BY MID LEVEL DRY LAYER...BUT CAP IS NOW
BROKEN IN SE NEBRASKA. WITH A LACK OF LOW LEVEL BOUNDARIES FOR
FOCUS...AND ONLY MODEST LOW LEVEL SHEAR...IMMEDIATE SEVERE POTENTIAL
WILL LIKELY BE PULSE TYPE STORMS. CONVECTION LIKELY MUCH MORE
ORGANIZED IN TOR WATCH AREA OF NORTHEAST NEBRASKA...WHERE OUTFLOW/
FRONTAL BOUNDARIES ARE LIKELY TO SET UP. STRONG LOW LEVEL JET RIDING
OVER ANY BOUNDARY WILL ALSO SET UP FLOOD POTENTIAL IN ADDITION TO
ONGOING FLOODING IN KNOX COUNTY. FLOOD WATCH HAS BEEN ISSUED FOR
TONIGHT.
12Z MESOETA HAD A REASONABLE IDEA FOR OVERALL PROGRESS OF COLD FRONT
ON WED. THIS WOULD LEAVE THE CHC OF MORE SEVERE WEATHER IN THE
SOUTHEAST PART OF THE AREA IN THE AFTERNOON...BUT MAINLY SOME
LEFTOVER SHOWERS AND TSTMS IN THE NORTHWEST...ALONG WITH MUCH COOLER
TEMPS. RAIN SHOULD END EARLY WED NIGHT FOLLOWED BY CLEARING AND
COOLER ALL AREAS.
FEW CHANGES TO LATER PERIODS OF THE FORECAST. PUT IN A SLIGHT
CHANCE OF TSTMS AS THE NEXT FRONT COMES THROUGH SAT INTO SAT NIGHT.
.OMA...FLOOD WATCH THIS EVENING AND TONIGHT KNOX...CEDAR...WAYNE...
PIERCE...AND ANTELOPE COUNTIES
POLLACKHazardous weather outlook, Jun 24, 4:00 PM CST, 7 hours 10 minutes before
IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034-
042>045-050>053-065>068-078-088>093-251030-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
500 PM CDT TUE JUN 24 2003
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF EASTERN NEBRASKA
AND SOUTHWEST IOWA.
.DAY ONE...TONIGHT AND WEDNESDAY
SEVERE THUNDERSTORMS ARE POSSIBLE ACROSS ALL OF EASTERN NEBRASKA
AND SOUTHWEST IOWA TONIGHT. LARGE HAIL...DAMAGING WINDS AND A FEW
TORNADOES ARE POSSIBLE WITH THE SEVERE THUNDERSTORMS. SEVERE
THUNDERSTORMS ARE ALSO POSSIBLE WEDNESDAY AFTERNOON ACROSS
PARTS OF SOUTHEAST NEBRASKA AND SOUTHWEST IOWA.
THE ATMOSPHERE IS VERY UNSTABLE LATE THIS AFTERNOON ACROSS THE
AREA. WIND SHEAR WILL BE FAVORABLE FOR SUPERCELL STORMS TO
DEVELOP THIS EVENING OVER MUCH OF THE OUTLOOK AREA.
.DAYS TWO THROUGH SEVEN...WEDNESDAY NIGHT THROUGH TUESDAY
THE CHANCE OF THUNDERSTORMS WILL CONTINUE INTO WEDNESDAY NIGHT
FOR PARTS OF SOUTHEAST NEBRASKA AND SOUTHWEST IOWA AS A
COLD FRONT MOVES ACROSS EASTERN NEBRASKA AND SOUTHWEST IOWA.
SOME STORMS COULD BE SEVERE...PRODUCING LARGE HAIL AND DAMAGING
WINDS. CURRENTLY IT APPEARS THE MAIN THREAT FOR SEVERE WEATHER
WEDNESDAY NIGHT WILL GENERALLY BE SOUTH OF A LINE FROM BEATRICE
TO ONAWA IOWA.
STORM SPOTTERS WILL LIKELY BE NEEDED THIS EVENING AND TONIGHT.
FOBERT
In the hours before
Local storm report, Jun 24, 5:22 PM CST, 5 hours 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
622 PM CDT TUE JUN 24 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0620 PM TREYNOR IA 1 INCH HAIL
06/24/03 POTTAWATTAMIE REPORTED BY HAM RADIO
OPERATOR.Special weather statement, Jun 24, 6:17 PM CST, 4 hours 53 minutes before
IAZ055-056-069-250115-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA NE
717 PM CDT TUE JUN 24 2003
SEVERE THUNDERSTORM WATCH #584 THAT WAS IN EFFECT FOR
HARRISON...SHELBY AND POTTAWATTAMIE COUNTIES...HAS BEEN CANCELLED.
FOBERT
Local storm report, Jun 24, 6:43 PM CST, 4 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
743 PM CDT TUE JUN 24 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0520 PM SILVER CITY IA WIND DAMAGE
06/24/03 MILLS BARN BLOWN DOWN.
REPORTED BY PUBLIC.
0520 PM SILVER CITY IA .75 INCH HAIL
06/24/03 MILLSLocal storm report, Jun 24, 7:46 PM CST, 3 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
846 PM CDT TUE JUN 24 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
545 PM 1 N MINEOLA IA .75 INCH HAIL
06/24/03 MILLS REPORTED BY HAM RADIO
OPERATOR.Local storm report, Jun 24, 9:27 PM CST, 1 hour 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
1027 PM CDT TUE JUN 24 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1010 PM 10 SW VERDIGRE NE 60 MPH TSTM GUST
06/24/03 KNOX REPORTED BY LAW
ENFORCEMENT OFFICIAL.
1010 PM NIOBRARA NE 60 MPH TSTM GUST
06/24/03 KNOX REPORTED BY STORM
SPOTTER.Local storm report, Jun 24, 9:52 PM CST, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
1052 PM CDT TUE JUN 24 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1045 PM CENTER NE 60 MPH TSTM GUST
06/24/03 KNOX REPORTED BY LAW
ENFORCEMENT OFFICIAL.Thunderstorm Wind, Knox
- When
- June 24, 11:10 PM CST
- Where
- Knox County, Santee
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 42.833, -97.817
Law enforcement officials estimated thunderstorm wind gusts of 60 to 70 mph in Santee.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado in South Dakota, June 24, 20034 injured · $3.0 million · F4 · 1 event
- Tornado in South Dakota, June 24, 2003$1.5 million · F3 · 1 event
- Tornadoes in South Dakota, June 24, 2003$510,000 · F3 · 2 events
- Tornadoes in Minnesota, June 24, 20035 injured · $16 million · F2 · 9 events
- Tornado in South Dakota, June 24, 2003$3.0 million · F2 · 1 event
- Tornadoes and Hail in Minnesota, June 24 to 25, 20031 injured · $11 million · F0 · 52 events
- Tornadoes in South Dakota, June 24, 2003$500,000 · F2 · 2 events
- Tornado in South Dakota, June 24, 2003$500,000 · F2 · 1 event
- Heat in Illinois, June 24 to 25, 20031 death · 1 event
- Tornado in South Dakota, June 24, 2003$200,000 · F2 · 1 event
- Hail and Damaging Winds in North Dakota, June 24, 20031 injured · $5.0 million · 97 kt wind · 20 events
- Tornado in South Dakota, June 24, 2003$2.5 million · F1 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5369563.